Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I was diagnosed with relapsing/ remitting multiple sclerosis and now that I’m in a third relapse while taking beta interferon (Avonex) the whole time, I really want to stop taking it and try any other treatment or nothing at all, since Avonex isn’t helping either. My neurologist agrees and chances are I’ll first try no medications at all, but when I looked into other treatments available, their possible side effects are really dangerous.

The first one, fingolimod (Gilenya) might cause skin cancer, together with very serious infections. The second one, Tysabri is confirmed to cause incurable brain infection in some patients who take it. And of course, the risk for any of these side effects to happen rises the longer you use the medication. What might make a difference though is how often does fingolimod (Gilenya) cause skin cancer?

Loading...

Hi,

a good friend of mine currently living in Australia has started treatment with Gilenya within a clinical trial. Her MS did get out of control few months after she gave birth to her daughter. She refused to take Avonex at the time, but steroids she did take only slightly improved her overall condition even now.

We've looked into a lot of info about fingolimod (Gilenya) since it's practically the only option she has left. That link between  fingolimod (Gilenya) and skin cancer was found in one clinical trial study. THe alternative treatment - Tysabri is as dangerous as it says, so it's not an easy decision to make.

 

Reply

Loading...